Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 2, NWS Shreveport, LA

April 6, 20145 counties in Texas

NWS Shreveport, LA issued this flash flood warning at Apr 6, 2014, 12:06 PM CDT for 5 counties in Texas. It was in force for 5 hr. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2014, 12:06 PM CDT (17:06 UTC)
Expired
Apr 6, 2014, 5:15 PM CDT
In force
5 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Gregg County, TX, Harrison County, TX, Rusk County, TX, Smith County, TX, Upshur County, TX

The radar

The Shreveport radar (KSHV), 117 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 12:07 PM CDTFLASH FLOOD1 Sw Longview, TXSTREET FLOODING. HWY 80 CLOSED BETWEEN WARD AND ROCKWALL.
Apr 6, 12:10 PM CDTFLASH FLOOD3 S Tyler, TXSTREET FLOODING. SOME STREETS ARE IMPASSABLE AND CLOSED.
Apr 6, 12:24 PM CDTFLASH FLOODTyler, TXWIDESPREAD STREET FLOODING AT NEW COPELAND AND SHILOH STREETS.
Apr 6, 12:40 PM CDTFLASH FLOODWhitehouse, TXWATER NEARLY ENTERING THE HILL CREEK BAPTIST CHURCH JUST SOUTH OF LOOP 49 ON THE EAST SIDE OF HWY. 110.
Apr 6, 12:50 PM CDTFLASH FLOOD10 E Tyler, TXWATER OVER U.S. HWY 64 JUST EAST OF CHAPEL HILL.
Apr 6, 1:25 PM CDTFLASH FLOODLongview, TXSTREETS FLOODING ON EASTMAN ROAD... SCENIC... AND PINE ROAD
Apr 6, 2:30 PM CDTHEAVY RAIN 4.335 Nw Longview, TX5 MILES NW DOWNTOWN LONGVIEW... 4.33 INCHES IN 6 HOURS... WIDESPREAD FLOODING REPORTED
Apr 6, 2:31 PM CDTFLASH FLOODLongview, TXHWY. 80 FROM GREGGTON TO HG MOSLEY FLOODED AND SHUT DOWN.
Apr 6, 2:35 PM CDTFLASH FLOODKilgore, TXTHE CIRCLE IN KILGORE IS FLOODED.
Apr 6, 2:46 PM CDTFLASH FLOODLongview, TXJACKSON PARK ON BILL OWENS PARKWAY IN LONGVIEW FLOODED WITH SEVERAL FEET OF WATER IN THE PARIK.
Apr 6, 3:02 PM CDTHEAVY RAIN 4.35Longview, TXRAINFALL 930 AM TIL 3 PM 4.35 INCHES
Apr 6, 3:30 PM CDTHEAVY RAIN 4.8410 E Tyler, TXRAINFALL MEASUREMENT FROM CHAPEL HILL.
Apr 6, 3:31 PM CDTHEAVY RAIN 4.8410 E Tyler, TXCHAPEL HILL 4.84 MEASURED RAINFALL
Apr 6, 4:00 PM CDTFLASH FLOOD1 Ne Liberty City, TXROCKY CREEK FLOODED...WITH HIGH WATER SPILLING OVER WILKINS ROAD.
Apr 6, 4:00 PM CDTHEAVY RAIN 5.891 Ne Liberty City, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 5.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2014-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2014-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

422 
WGUS54 KSHV 061706
FFWSHV
TXC183-203-401-423-459-062000-
/O.NEW.KSHV.FF.W.0002.140406T1706Z-140406T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 PM CDT SUN APR 6 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GREGG COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WHITE OAK...LONGVIEW...KILGORE...
  GLADEWATER...
  HARRISON COUNTY IN NORTHEAST TEXAS...
  RUSK COUNTY IN NORTHEAST TEXAS...
  SMITH COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WHITEHOUSE...TYLER...
  UPSHUR COUNTY IN NORTHEAST TEXAS...

* UNTIL 300 PM CDT

* AT 1202 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH           
  FLOODING   FROM A THUNDERSTORM OVER THE WARNED AREA. ADDITIONAL    
  THUNDERSTORMS WILL AFFECT THE WARNED AREA OVER THE NEXT FEW HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY
  CITY...EAST MOUNTAIN AND CLARKSVILLE CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

&&

LAT...LON 3245 9544 3268 9467 3244 9465 3233 9491
      3214 9543

$$

09
4 follow-up statements
203 
WGUS74 KSHV 061826
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
126 PM CDT SUN APR 6 2014

TXC183-203-401-423-459-062000-
/O.CON.KSHV.FF.W.0002.000000T0000Z-140406T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREGG TX-HARRISON TX-RUSK TX-SMITH TX-UPSHUR TX-
126 PM CDT SUN APR 6 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
UPSHUR...SMITH...RUSK...HARRISON AND GREGG COUNTIES...

AT 121 PM CDT...THE PUBLIC REPORTED A THUNDERSTORM PRODUCING FLASH 
FLOODING OVER THE WARNED AREA. NUMEROUS REPORTS OF FLASH FLOODING 
HAVE BEEN RECEIVED FROM THE TYLER AND LONGVIEW AREAS. SEVERAL 
ROADWAYS HAVE ALSO BEEN CLOSED DUE TO FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE OAK...
LONGVIEW...LIBERTY CITY...GLADEWATER...EAST MOUNTAIN AND CLARKSVILLE
CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

&&

LAT...LON 3245 9544 3268 9467 3244 9465 3233 9491
      3214 9543

$$

09
141 
WGUS74 KSHV 061934
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
234 PM CDT SUN APR 6 2014

TXC183-203-401-423-459-062000-
/O.CON.KSHV.FF.W.0002.000000T0000Z-140406T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREGG TX-HARRISON TX-RUSK TX-SMITH TX-UPSHUR TX-
234 PM CDT SUN APR 6 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
UPSHUR...SMITH...RUSK...HARRISON AND GREGG COUNTIES...

AT 231 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A 
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. FLASH 
FLOODING HAS BEEN REPORTED IN NUMEROUS LOCATIONS AROUND THE TYLER 
AND LONGVIEW AREAS. HIGHWAY 80 HAS BEEN CLOSED ON THE NORTH SIDE OF 
LONGVIEW DUE TO FLASH FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE OAK...
LONGVIEW...LIBERTY CITY...GLADEWATER...EAST MOUNTAIN AND CLARKSVILLE
CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3245 9544 3268 9467 3244 9465 3233 9491
      3214 9543

$$

09
681 
WGUS54 KSHV 061952
FFWSHV
TXC183-203-401-423-459-062015-
/O.EXT.KSHV.FF.W.0002.000000T0000Z-140406T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
252 PM CDT SUN APR 6 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  GREGG COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WHITE OAK...LONGVIEW...KILGORE...
  GLADEWATER...
  HARRISON COUNTY IN NORTHEAST TEXAS...
  RUSK COUNTY IN NORTHEAST TEXAS...
  SMITH COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WHITEHOUSE...TYLER...
  UPSHUR COUNTY IN NORTHEAST TEXAS...

* UNTIL 315 PM CDT

* AT 245 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH     
  FLOODING OVER THE WARNED AREA. NUMEROUS REPORTS OF FLASH FLOODING  
  AND ROAD CLOSURES HAVE BEEN RECEIVED FROM THE TYLER AND            
  LONGVIEW AREAS. HEAVY RAIN HAS EXITED THE WARNED AREA.
  HOWEVER...FLASH FLOODING WILL CONTINUE AS THE WATERS SLOWLY 
  BEGIN TO RECEDE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY
  CITY...EAST MOUNTAIN AND CLARKSVILLE CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3245 9544 3268 9467 3244 9465 3233 9491
      3214 9543

$$

09
688 
WGUS54 KSHV 061954
FFWSHV
TXC183-203-401-423-459-062215-
/O.EXT.KSHV.FF.W.0002.000000T0000Z-140406T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
254 PM CDT SUN APR 6 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  GREGG COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WHITE OAK...LONGVIEW...KILGORE...
  GLADEWATER...
  HARRISON COUNTY IN NORTHEAST TEXAS...
  RUSK COUNTY IN NORTHEAST TEXAS...
  SMITH COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WHITEHOUSE...TYLER...
  UPSHUR COUNTY IN NORTHEAST TEXAS...

* UNTIL 515 PM CDT

* AT 245 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH     
  FLOODING OVER THE WARNED AREA. NUMEROUS REPORTS OF FLASH FLOODING  
  AND ROAD CLOSURES HAVE BEEN RECEIVED FROM THE TYLER AND            
  LONGVIEW AREAS. HEAVY RAIN HAS EXITED THE WARNED AREA.
  HOWEVER...FLASH FLOODING WILL CONTINUE AS THE WATERS SLOWLY 
  BEGIN TO RECEDE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY
  CITY...EAST MOUNTAIN AND CLARKSVILLE CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3245 9544 3268 9467 3244 9465 3233 9491
      3214 9543

$$

09

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 10:41 AM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 6, 10:41 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1041 AM CDT SUN APR 6 2014

.DISCUSSION...
WIDESPREAD CONVECTION CONTINUES ACROSS THE REGION...WITH ISOLD
POCKETS OF SEVERE HAIL IN THE STRONGER STORMS STILL BEING NOTED.
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 PM FOR MUCH OF
OUR AREA. IN ADDITION...THE FLASH FLOOD THREAT REMAINS...AS
CONVECTION CONTINUES TO TRAIN OVER THE SAME AREAS REPEATEDLY. THIS
MAY BE REALIZED MORE BY LATER THIS AFTERNOON...AS THE SURFACE LOW
MOVES UP ALONG THE TX GULF COAST INTO THE LOWER SABINE RIVER
VALLEY...DESPITE AN ABSENCE OF PRECIPITATION ACROSS OUR SRN
COUNTIES/PARISHES ATTM.

OTHERWISE...HAVE MADE SOME UPDATES TO TEMPS/DEWPOINTS. THE WARM
FRONT IS STILL SOMEWHERE OFF THE COAST...A LITTLE BEHIND THE
TIMING IN PREVIOUS MODEL RUNS. THUS...HAVE LOWERED TEMPS A FEW
DEGREES ACROSS OUR SRN AREAS. TEMPS ARE ALWAYS TRICKY WHEN DEALING
WITH LIFTING WARM FRONTS...SO THE LOWERING OF TEMPS IS SOMEWHAT OF
A GAMBLE. AT ANY RATE...UPDATED PRODUCTS WILL BE OUT SHORTLY. /12/

&&

PREV DISCUSSION... /ISSUED 600 AM CDT SUN APR 6 2014/

DISCUSSION...
NORTHEASTERLY SURFACE WINDS CONTINUE MAINLY NORTH OF I-20 WITH
MID TO UPPER 40S AND SOME LOW TO MID 50S ARE EDGING INTO SOUTHERN
AND FAR EASTERN AREAS ON EAST AND SOUTHEASTERLY...ALL GENERALLY LESS
THAN 10 MPH. THE SHREVEPORT 88D DOPPLER RADAR HAS SHOWN SMALLER
ELEMENTS SHOWERS AND ISOLATED THUNDERSTORMS CLUSTERING ALONG AND
SOUTH OF I-20 OVER THE PAST FEW HOURS. IN ADDITION...AN
ESTABLISHED CLUSTER OF THUNDERSTORMS IS SLIDING NORTHEASTWARD ALONG AND
NORTH OF I-30 IN NE TX. FARTHER BACK IN NORTH TEXAS...CLUSTERS OF
THUNDERSTORMS EXTEND TO OUR WEST FROM NEAR WACO TO WICHITA FALLS.

THE WATER VAPOR SHOWS THE MORE DIVERGENT AIR ALOFT OVER SOUTH
TEXAS ROTATING AROUND THE COMPLEX CLOSED UPPER LOWS OVER NM AND
THE OK/TX PANHANDLES. COPIOUS AMOUNTS OF PACIFIC MOISTURE WILL
FOCUS OVER MUCH OF THE FOUR STATE AREA FOR THE NEXT 12-18 AT LEAST
AND FAR EASTERN SECTIONS TO NEAR 24 HOURS. THE FLOOD WATCH REMAINS
AS ISSUED MAINLY FOR LOCATIONS WHERE SOIL MOISTURE IS ALREADY WET
FROM PREVIOUS HEAVY RAINFALL IN RECENT DAYS. OUR DEW POINTS ARE
CREEPING UP WITH THE WARMER RAINFALL AND WE HAVE BUMPED FORECAST
HIGHS FOR TODAY JUST A BIT...BUT STILL VARY A GOOD BIT IN SOME
CASES FROM NAM AND MAV GUIDANCE.

WPC QPF IS FOCUSED PRIMARILY OVER THE WATCH AREA AS WELL...BUT
TAPERS OFF AFTER...ESPECIALLY AFTER MIDNIGHT...QUICKLY FROM WEST
TO EAST. SOME WESTERN PORTIONS OF THE WATCH AREA MAY BE CANCELLED
DURING THE EVENING HOURS IF THIS WORKS OUT TO BE THE CASE.
GENERALLY SPEAKING...THE GFS AND NAM MODELS ARE IN AGREEMENT WITH
ONLY THE ECMWF KEEPING HIGHER QPF AMOUNTS OVER THE EAST THROUGH
12Z MONDAY.

A LARGE SURFACE HIGH WILL BEGIN TO BUILD INTO THE AREA A DAY LATER
ON TUESDAY AND WILL BRING ADDITIONAL RAINFALL WITH SHOWERS AND
SOME ISOLATED THUNDERSTORMS. ALL THIS BODES WELL FOR THE FOUR
STATE AREA/S LATE WINTER RAINFALL DEFICIT. THIS AREA OF SURFACE
HIGH PRESSURE WILL KEEP US DRY WITH OUR HIGHS AND LOWS BELOW EARLY
APRIL AVERAGES INTO MIDWEEK. WARMER TEMPERATURES ARE STILL EXPECTED
FOR LATE WEEK INTO NEXT WEEKEND AT WHICH TIME...MORE SHOWERS AND
THUNDERSTORMS WILL BECOME POSSIBLE OVER THE FOUR STATE AREA. MEX
GUIDANCE IS REASONABLE AND HAS BEEN BLENDED IN THE LONGER RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  56  52  66  48  67 / 100  60  20  30  20
MLU  58  56  69  48  65 / 100  80  20  30  40
DEQ  54  46  63  43  65 / 100  70  30  30  20
TXK  53  49  64  47  65 / 100  70  30  30  20
ELD  52  50  64  46  64 / 100  80  30  30  30
TYR  55  49  64  45  66 / 100  40  20  30  20
GGG  56  50  65  46  67 / 100  40  20  30  20
LFK  63  52  67  49  71 / 100  40  20  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: LAZ005-006-010>014-017>022.

OK...NONE.
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: TXZ152-153-165>167.

&&

12
Hazardous weather outlook, Apr 6, 11:12 AM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1112 AM CDT SUN APR 6 2014

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-071615-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-
1112 AM CDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS WILL REMAIN POSSIBLE THROUGHOUT TODAY AND TONIGHT.
SOME OF THE RAINFALL WILL BE HEAVY AT TIMES WITH ISOLATED FLASH
FLOODING A POSSIBILITY IN LIGHT OF RECENT HEAVY RAINFALL AND THE
ALREADY MOIST SOIL. ALSO...HAIL MAY ACCOMPANY ANY STRONG
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

AN APPROACHING WEAK COLD FRONT WILL QUICKLY BRING BACK THE CHANCE
FOR WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS FOR LATE MONDAY
AND EARLY TUESDAY. THE REST OF MID TO LATE WEEK WILL BE DRY WITH
MORE THUNDERSTORM ACTIVITY EXPECTED FOR NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT.

LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-149>153-
165>167-071615-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1112 AM CDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS WILL CONTINUE THROUGHOUT TODAY AND TONIGHT.
SOME OF THE RAINFALL WILL BE HEAVY AT TIMES WITH FLASH FLOODING A
POSSIBILITY DUE TO ALREADY SATURATED SOIL. ADDITIONALLY...LARGE
HAIL AND DAMAGING WINDS MAY ACCOMPANY SOME OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

AN APPROACHING WEAK COLD FRONT WILL QUICKLY BRING BACK THE CHANCE
FOR WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS FOR LATE MONDAY
AND EARLY TUESDAY. THE REST OF MID TO LATE WEEK WILL BE DRY WITH
MORE THUNDERSTORM ACTIVITY EXPECTED FOR NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL BE NEEDED THROUGH TONIGHT.

12

In the hours before

Local storm report, Apr 6, 9:45 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 AM CDT SUN APR 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 AM     HAIL             3 NW GLADEWATER         32.57N  94.98W
04/06/2014  E1.00 INCH       UPSHUR             TX   BROADCAST MEDIA

&&

EVENT NUMBER SHV1400241

10
Special weather statement, Apr 6, 10:12 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1012 AM CDT SUN APR 6 2014

LAZ013-014-019-021-061600-
CALDWELL-JACKSON-OUACHITA-WINN-
1012 AM CDT SUN APR 6 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1100 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     OUACHITA...JACKSON...CALDWELL AND WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     BOSCO...CADERVILLE...CHATHAM...CYPRESS...DODSON...EROS...
     FONDALE...HUDSON...LAPINE...LUNA...RIVERTON...SIKES AND VIXEN...

AT 1008 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF WINNFIELD...
MOVING NORTHEAST AT 45 MPH.

PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

09
Local storm report, Apr 6, 10:23 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1023 AM CDT SUN APR 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 AM     HAIL             TYLER                   32.33N  95.30W
04/06/2014  E0.75 INCH       SMITH              TX   BROADCAST MEDIA

&&

EVENT NUMBER SHV1400242

10
Local storm report, Apr 6, 10:42 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1042 AM CDT SUN APR 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     FLOOD            TYLER                   32.33N  95.30W
04/06/2014                   SMITH              TX   BROADCAST MEDIA

            STREET FLOODING WITH VERY HEAVY RAINFALL.

&&

EVENT NUMBER SHV1400243

10
Local storm report, Apr 6, 10:46 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1046 AM CDT SUN APR 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 AM     HAIL             4 SE NOONDAY            32.20N  95.35W
04/06/2014  E0.88 INCH       SMITH              TX   BROADCAST MEDIA

            REPORTED IN FLINT

&&

EVENT NUMBER SHV1400244

09
Special weather statement, Apr 6, 10:49 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 AM CDT SUN APR 6 2014

TXZ125-136>138-150-061630-
GREGG-HARRISON-RUSK-SMITH-UPSHUR-
1049 AM CDT SUN APR 6 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1130 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     GREGG...HARRISON...RUSK...SMITH AND UPSHUR...

INCLUDING THE FOLLOWING LOCATIONS...
     CLARKSVILLE CITY...DIANA...EAST MOUNTAIN...GLADEWATER...
     HALLSVILLE...KILGORE...LIBERTY CITY...LONGVIEW AND WHITE OAK...

AT 1048 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF OVERTON...OR 12
MILES NORTHEAST OF WHITEHOUSE...MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:05 AM CDTSevere Thunderstorm WarningSHVSabine55 min
Apr 6, 7:13 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby62 min
Apr 6, 8:21 AM CDTSevere Thunderstorm WarningSHVHarrison, Panola54 min
Apr 6, 8:29 AM CDTSevere Thunderstorm WarningSHVGregg, Smith, Upshur, Wood46 min
Apr 6, 9:49 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris41 min
Apr 6, 10:05 AM CDTSevere Thunderstorm WarningSHVSmith40 min
Apr 6, 10:41 AM CDTAreal Flood AdvisorySHVSmith2 hr
Apr 6, 11:45 AM CDTAreal Flood AdvisorySHVGregg, Harrison, Marion, Rusk, Smith, Upshur60 min
Apr 6, 1:16 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, San Augustine59 min
Apr 6, 3:53 PM CDTAreal Flood AdvisorySHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby112 min

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.